Alert archive / New Mexico / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 48, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 4, 1997, 7:48 PM MDT for Doña Ana County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1997, 7:48 PM MDT (01:48 UTC)
- Expired
- Jul 4, 1997, 8:25 PM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 050146 RRA SVRELP NMC013-050225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 748 PM MDT FRI JUL 4 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 825 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTH CENTRAL NEW MEXICO ...SOUTHERN DONA ANA COUNTY AT 748 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES EAST OF COLUMBUS MOVING SOUTH AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:40 PM MDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 4, 1:40 PM MDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 140 PM MDT FRI JUL 4 1997 LATEST STLT PIX SHOWING A FEW PATCHES OF AC AROUND CWA W/ MSTLY CLDY CONDS OVR SRN SACS. SFC CDFNT STRETCHED W-E THRU CNTRL SXSNS OF FA NOT EVIDENT IN IMAGERY BUT IS EVIDENT IN SFC WIND FIELD PLOTS. FNT ALSO BARELY SEEN IN EPZ 88D VELOCITY/REFLECTIVITY DATA. QUITE A MIX OF WX ELEMENTS TDA AND THIS WILL MAKE AFTNN CONVECTION FCST INTERESTING. MORNING EPZ RAOB SHOWED PW OF 1.00 INCH. CONVECTIVE TEMP OF 96 CLOSE TO FORECASTED HI SO NOT EXPECTING MUCH ACTIVITY UNTIL LATE AFTNN/EARLY EVENING. AT THAT TIME...LIS WILL BE NEAR -8 W/CAPES AROUND 2000. TSRA WILL HAVE A HARD TIME GETTING GOING OVR SRN SACS PER EXISTING CLOUD COVER. OTHERWISE...CDFNT BECOMING STATIONARY WILL ADD FOCUSING MECHANISM...ASIDE FROM OROGRAPHICS... THAT HAS BEEN LACKING LAST FEW DAYS. PROFILERS SHOWING SOME SPEED/DIRECTIONAL SHEAR SO WOULD NOT BE SURPRISED TO SEE A FEW SEVERE CELLS LATER BUT NOTHING VERY ORGANIZED. POPS LOOKING GOOD ATTM. MORNING ETA/NGM FAIRLY SIMILAR THRU FP. SFC HI OVR SRN PLAINS TO WEAKEN AND SLIDE E AS SFC CDFNT WASHES OUT OVR FA. MSTR NOT IN ANY HURRY TO LEAVE AS LO LVL E-SELY FLOW CONTINUES BUT WEAKENS TOWARD END OF PD WITH DIMINISHING HI. WILL KEEP POPS FOR LOWLANDS IN CHANCE CAT FOR NIGHT PDS W/CHANCES FALLING OFF FOR SUN AS A LTL DRYING BEGINS TO OCCUR. CHANCE POPS LOOK GUD THRUOUT THE DAY OVR HIER ELEVATIONS. HGHTS DONT CHANGE A LOT BUT THCKNSS SHOW SLIGHT RISE NEXT COUPLE OF DAYS SO WARMING TREND INDICATED IN CCF. IN THE EXTENDED...LATEST MRF DIFFERING QUITE A BIT FROM EURO/UK AS THE LATTER TWO DEVELOP AN UPR TROF OVR THE PACNW. FOLLOWING AVN/MRF TRENDS...CURRENT SFPS LOOK GOOD W/WARMUP AND PTLY CLDY CONDS. 7/REYNOLDS SILVER CITY BB 62/ 90/ 62/ 92 4333 TRUTH OR CONSEQUENCES BB 69/ 94/ 69/ 96 3231 ALAMOGORDO BB 68/ 97/ 68/ 99 3231 CLOUDCROFT BB 50/ 75/ 50/ 77 4333 LORDSBURG BB 68/ 99/ 68/101 323- DEMING BB 68/ 96/ 68/ 98 323- LAS CRUCES BB 66/ 96/ 66/ 98 323- EL PASO BB 71/ 98/ 71/100 323-
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:43 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 47 min |
| Jul 4, 6:51 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 49 min |
| Jul 5, 5:01 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.